Cardiothoracic & vascular anesthesia

Increased Incidence of Thrombosis in Patients at Risk of Heparin-Induced Thrombocytopenia Receiving Epoprostenol for Cardiac Surgery

J Cardiothorac Vasc AnesthPublished Retrospective observational study

Authors' conclusion

The rate of thrombosis in our review was considerably higher than the published data on the use of prostacyclin analogues with heparin in patients with HIT, suggesting that this strategy may not be as effective for preventing thrombosis as previously thought.

Study context

Population
Adults with confirmed or suspected heparin-induced thrombocytopenia (HIT) undergoing cardiac surgery, tertiary referral centre, 2014–2024
Participants
16 adults
Outcome
Postoperative thromboembolic event, HIT antibody- and serotonin release assay-positive patients
Methodological detailssingle-centre
  • Single-centre

Main finding

As reported in the abstract

Positive serotonin release assay

66.7%

4 events

Observational data: associations, not effects.

Parts of this Brief are withheld: the automatic checks could not confirm them against the abstract.

Original publication

Increased Incidence of Thrombosis in Patients at Risk of Heparin-Induced Thrombocytopenia Receiving Epoprostenol for Cardiac Surgery. J Cardiothorac Vasc Anesth. Published 15 November 2025. doi:10.1053/j.jvca.2025.11.016

Composed by AI from the published abstract and checked against it. How Briefs are made →

Get them every week

New studies on this topic in My Week and in your Monday e-mail.

We e-mail you a sign-in link and a code. No password, no spam.